Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Swollen vaginal labia. Taking methotrexate for psoriasis, penicillin for tonsillitis. Causes?

Hi there, before I go into my symptoms, I had better tell you the drugs I m on to see if any of those are responsible? I started taking methotrexate 5 weeks ago( psoriasis sufferer) ....just recently had tonsillitis to which I m on day 4 of penicillin the labia s are hot and swollen and very sore it s painful and don t know what it is....any ideas?
Asked On : Mon, 24 Dec 2012
Answers:  1 Views:  279
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi jessiekinnin welcome to HCM,
Penicillin interferes with the excretion of methotrexate by kidney and thereby increasing the concentration of methotrexate in the blood and thus causing more serious side effects like lung, liver damage, decrease in blood cell counts etc. So the blood levels of methotrexate should be monitored if penicillin is taken along with and should be adjusted accordingly.. But the interaction cannot produce swollen and painfull vagina..
It may occur as an allergic reaction to penicillin per se and it is rare...
This condition is called vulvovaginitis which may be due to variety of other reasons like infections, inflammation, allergy, swollen glands in the vagina etc. which needs to be evaluated..
With regards
Answered: Mon, 24 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor